MAUDE Adverse Event Report: BAUSCH + LOMB 25G BI-B COMBINED ELITE W WF; UNIT PHACOFRAGMENTATION

BAUSCH + LOMB 25G BI-B COMBINED ELITE W WF; UNIT PHACOFRAGMENTATION
Model Number SE5525WVB
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Retinal Detachment (2047); Intraocular Pressure Decreased (4468)
Date of Event 02/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturing and sterilization records were reviewed and found to be acceptable.Request for device return sent to the user facility.The investigation is ongoing.On (b)(6) 2021, bausch + lomb received an email from sheila connors at cdrh/food and drug administration notifying the company that the report initially submitted on (b)(6) 2021 failed in the emdr system with an error due to the presence of the ¿}¿ character as part of the c-code value.There was no ack3 error message which notifies the company that the submission was rejected due to the character.The special character (¿}¿) has been removed and this report is being resubmitted.
 
Event or Problem Description
The user facility in the (b)(6) reported 2 leaking trocars causing hypotony, leading to choroidal effusions and a retinal detachment.Intraoperatively the pressure was elevated to 60 mmhg.Surgery increased by more than 30 minutes; no additional anesthesia was needed.Gas was inserted into the eye.Additional information has been requested.
 
Additional Manufacturer Narrative
Visual inspection.Two 25ga esa hub and sleeve assemblies were returned inside of a 10ml syringe.The original packaging was not received.The part numbers and lot numbers could not be verified or determined.Both assemblies were dirty with particulates, and sticky clear solutions.The assemblies look used.Microscopic examination was performed, and no damage was found.Functional testing cannot be performed at the b+l facility.The two assemblies were sent to the vendor for investigation.Vendor investigation conclusion: there were no signs of shorts or voids on the valves and all scc were within specification.Additionally, the two valved cannulas were evaluated for dimensions per drawing 107005605 rev c and all dimensions, except for dimension 15 and 16b, were in specification.While dimension 15 (lead-in angle) and dimension 16b (15° chamfer angle) were out-of-specification, it is not known if 1) the measurements were truly out-of-specification (true-negative) or a false-negative as a results of measurement error or 2) if an out-of-specification lead-in angle and/or 15° chamfer angle could have caused the valve to leak.In conclusion, based on the sample evaluation, it is inconclusive as to whether this complaint is manufacturing related or not.Per bausch + lomb document 108-030-203, the device is allowed to leak up to 2mls/min up to 60mmhg and it is possible that the leakage experienced in the field fell within this range.It is known that, within capa 18-19, leakage testing conducted on both minor damage and gaps less than.0020¿ met the 2mls/min requirement.Other potential contributing factors outside of rml control were identified in the capa and it is recommended that b+l further investigate these potential contributing factors.Capa 18-19 was determined to be effective and was closed on 9/17/2019.Bausch + lomb capa 941845 is currently open for complaints of this nature.
 
Additional Manufacturer Narrative
No device or additional information has been received.Capa 941845 was opened in january 2020 for complaints of this nature.We are unable to determine a root cause since the product was not returned.We will continue to monitor these types of complaints.Upon receipt of additional information or device return the investigation will be re-opened.

Brand Name
25G BI-B COMBINED ELITE W WF
Common Device Name
UNIT PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
MDR Report Key11574685
Report Number0001920664-2021-00022
Device Sequence Number19698028
Product Code HQC
UDI-Device Identifier00757770059768
UDI-Public(01)00757770059768(17)220215(10)W7853
Combination Product (Y/N)Y
Initial Reporter CountryUK
PMA/510(K) Number
K170052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/15/2022
Device Model NumberSE5525WVB
Device Lot Number222
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/08/2021
Supplement Date Received by Manufacturer03/26/2021
04/20/2021
Initial Report FDA Received Date03/26/2021
Supplement Report FDA Received Date04/20/2021
05/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS SYSTEM AND ACCESSORIES